MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D901 LILLIPUT OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL D901 LILLIPUT OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number D901 + ADAPTORS
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group (b)(4) has received a report that, during a procedure, arterial blood sample could not be obtained from the arterial sampling port of two d901 lilliput oxygenators.Medical team elected to change out the oxygenators.The procedure was completed with no issue.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Patient information were not provided.Sorin group (b)(4) manufactures the d901 dideco lilliput oxygenator.The incident occurred in (b)(6).During follow up with the customer, livanova was informed that: change-out of the oxygenator took about 5 mins.The issue occurred at the very beginning of the by-pass.There was no impact on patient health.The involved devices is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available.
 
Additional Manufacturer Narrative
Livanova received a report about no blood flow condition through arterial sampling port of lilliput d901 oxygenator during procedure.No patient / user impact occurred.Two units affected.Parts were not made available for return.Through follow-up communication, livanova learned that no change-out of the units was conducted.Perfusionist overcame the problem by taking arterial sample for blood-gas analysis from other points along the arterial line.Review of complaints database revealed no further similar case notified for batch concerned from the market.Based on investigation of previous similar events, the most probable root cause of the event is a suboptimal coupling of (i) the insert with membrane silicone valve and of the (ii) sampling line with the oxygenator port after the insert is manually positioned above the valve.Livanova has opened a non conformity report to further investigate the root cause and possible corrective actions.The risk is acceptable.Livanova will maintain monitoring the market.

Brand Name
D901 LILLIPUT OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12909895
Report Number9680841-2021-00038
Device Sequence Number5085157
Product Code DTZ
UDI-Device Identifier08033178100274
UDI-Public(01)08033178100274(17)220219(10)1902200119(11)190220(240)05318
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K953835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2022
Device Model NumberD901 + ADAPTORS
Device Catalogue Number05318
Device Lot Number1902200119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown